Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 164, NWS San Francisco Bay Area, CA

July 27, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 27, 2021, 2:13 AM PDT. It took effect at Jul 28, 2021, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2021, 2:13 AM PDT (09:13 UTC)
In effect from
Jul 28, 2021, 3:00 PM PDT
Expired
Jul 28, 2021, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

207 
WHUS76 KMTR 270913
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
213 AM PDT Tue Jul 27 2021

PZZ530-271715-
/O.CON.KMTR.SC.Y.0163.210727T2300Z-210728T0400Z/
/O.NEW.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
213 AM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 4 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
8 follow-up statements
916 
WHUS76 KMTR 270915
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
215 AM PDT Tue Jul 27 2021

PZZ530-271715-
/O.EXT.KMTR.SC.Y.0163.210727T2200Z-210728T0400Z/
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
215 AM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
390 
WHUS76 KMTR 271545
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
845 AM PDT Tue Jul 27 2021

PZZ530-272345-
/O.CON.KMTR.SC.Y.0163.210727T2200Z-210728T0400Z/
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
845 AM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 5 
  to 15 kt with gusts up to 30 kt expected. For the second Small 
  Craft Advisory, southwest winds 5 to 15 kt with gusts up to 30 
  kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
462 
WHUS76 KMTR 272134
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
234 PM PDT Tue Jul 27 2021

PZZ530-280545-
/O.CON.KMTR.SC.Y.0163.210727T2200Z-210728T0400Z/
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
234 PM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, 10 to 20 kt with
  gusts up to 25 kt expected. For the second Small Craft 
  Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
509 
WHUS76 KMTR 280350
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
850 PM PDT Tue Jul 27 2021

PZZ530-281200-
/O.EXP.KMTR.SC.Y.0163.000000T0000Z-210728T0400Z/
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
850 PM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
886 
WHUS76 KMTR 280904
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
204 AM PDT Wed Jul 28 2021

PZZ530-281715-
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
/O.NEW.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
204 AM PDT Wed Jul 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT
THURSDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25
  kt with gusts up to 35 kt expected. For the second Small Craft
  Advisory, west winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
903 
WHUS76 KMTR 281534
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
834 AM PDT Wed Jul 28 2021

PZZ530-282345-
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
/O.CON.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
834 AM PDT Wed Jul 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
THURSDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 30 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  30 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
068 
WHUS76 KMTR 282134
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
234 PM PDT Wed Jul 28 2021

PZZ530-290545-
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
/O.CON.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
234 PM PDT Wed Jul 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
THURSDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 5 
  to 15 kt with gusts up to 30 kt expected. For the second Small 
  Craft Advisory, southwest winds 5 to 15 kt with gusts up to 30 
  kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
838 
WHUS76 KMTR 290354
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
854 PM PDT Wed Jul 28 2021

PZZ530-291200-
/O.EXP.KMTR.SC.Y.0164.000000T0000Z-210729T0400Z/
/O.CON.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
854 PM PDT Wed Jul 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 5 to 15 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 2:03 AM PDT, 10 minutes earlier.

Area forecast discussion, Jul 27, 2:03 AM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
203 AM PDT Tue Jul 27 2021

.SYNOPSIS...Monsoon moisture continues to move into our region.
Slight chance of showers and isolated thunderstorms continues into
Tuesday morning before diminishing in the afternoon. Long range
trends remain seasonably warm and dry through the end of the
month.

&&

.DISCUSSION...as of 02:03 AM PDT Tuesday...KMUX radar still shows
a band of showers moving northward through Monterey County.
Observations have largely been dry with a couple hundredths of an
inch reported in far SE Monterey County and 0.07" at Fort Hunter
Liggett since this evening. However, the bulk of this band of
showers has rotated offshore over the southern coastal waters. It
appears that most of this will continue to shift westward as it
progresses to the north and keep most of the precipitation
offshore. Even if this were not the case, lower levels of the
atmosphere remain fairly dry so not much precipitation would make
it to the surface. Thus far, have not observed any lightning
strikes over our area with most activity confined to the Sierra.
Water vapor imagery shows a dry swath of air over much of southern
California and shifting northward behind the aforementioned
showers with that monsoonal moisture to the north through the rest
of the state. IR imagery also shows less impressive cloud tops
compared to the complex we observed move into soCal last night
with the situation currently appearing more disorganized.

The rest of this mid/upper level moisture will move through the
Bay Area by early this morning before reaching the North Bay by
early afternoon. Models have most of the instability north of the
Bay Area and with highest values over the northern coastal waters
through the early afternoon. Synoptically, there is an upper low
to the SW of southern California that will move northward slowly
throughout the day. In order to get any decent lightning over our
area we typically need all of these factors to align just right
with a robust plume of moisture coinciding with instability and
lift. Given that the upper low that would provide such lift is too
far south and the moisture plume is not as deep as models had
previously suggested, it appears unlikely for any widespread
thunderstorm/lightning activity over the area during this event. Latest
high res models show only a few isolated cells over land into mid
to late morning. A few isolated cells may occur before the
afternoon with some small hail, but odds are low. The most likely
area for convective development would be over the northern waters
where the NAM has MUCAPE at 150-200 J/kg and TT values over 30
into this morning. Though so far, radar is only picking up weak
echos out over the northern waters with no lightning strikes
detected. Therefore, trimmed back some of the thunderstorm chances
in the grids.

By late this afternoon into the early evening the monsoon moisture
should be out of our area and drier weather will then return. A
very broad upper ridge remains entrenched over much of the CONUS
and will exert its influence over our interior locations mid to
late week resulting in a warming trend. Most of the region will
remain fairly seasonable as a troughing pattern continues in the
eastern Pacific. Far inland locations however will be about 5 to
10 degrees above normal through Friday with highs in the mid 90s
to around 100 deg F. At this time, heat risk will be limited to
low to moderate inland, but will keep an eye on conditions over
the next couple days. The coast and Bay Areas will remain more
seasonable as onshore flow and marine influence persist. High
pressure will weaken into the weekend as an upper low off the
coast of British Columbia expands southward off the West Coast of
the United States. This will cool things back down a bit to more
seasonable temperatures across the interior. The coast and Bay
Area will continue to benefit from marine influence.

&&

.AVIATION..as of 11:15 PM PDT Monday...For the 06z TAFs. Showers will continue
to move up the Central Coast overnight with high clouds causing a
cluttered view of stratus moving inland. The influence of these high
clouds may also prevent some of the stratus moving into certain
terminals until the late night and early morning. While these
showers may offer some convection, they are not looking to lead to
VCTS for the TAF sites, just VCSH. These showers will be moving
north slowly, reaching the Monterey Bay in the next few hours, but
not reaching the SF Bay until around 10z and even then this system
could continue to slow down. Expect lowered CIGs overnight for all
but the more interior terminals, such as SJC and LVK. Showers look
to still linger in North Bay for mid morning, but clearing
conditions will lead to widespread VFR again for Tuesday afternoon.

Vicinity of KSFO...VFR with high clouds through most of the
night. Expect moments of inconsistent BKN012 CIGs around 10z with
shower chances as well. Shower chances look spotty and cloud be
push back into early Tuesday morning if this system keeps slowing
down. Overnight winds remain westerly and mild. Expect cloud cover
around the SF Bay to thin in the early to mid morning leading to
VFR. Tuesday afternoon moderate northwesterly wind at SFO with
peak winds around 15 kts, under mostly clear skies. These winds
look to last through that evening but back off after nightfall.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay...Expect IFR and LIFR around the Monterey Bay in the
late night with moments of fog and mist ahead of chances for
showers. Winds become weak and variable in the late night. Cloud
cover will thin in the late morning around the Monterey Bay
terminals, marking a return to VFR. Winds look to remain mild
through Tuesday morning, but become more moderate that afternoon.

&&

.MARINE...as of 11:17 PM PDT Monday...Light to locally breezy
northwest winds continue to drive the sea state at around 8 to 9
seconds along with a weak southerly swell. Wind gusts will
increase Tuesday afternoon and into the evening  through the
Golden Gate gap into the San Francisco Bay. Locally generated
steep wind waves may be hazardous for smaller vessels.  Slight
chance of showers and high based thunderstorms remains over the
waters through Tuesday morning. Any developing thunderstorms  may
be accompanied by lightning and erratic winds. Chances for
thunderstorms diminish Tuesday afternoon.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...SF Bay from 4 PM

&&

PUBLIC FORECAST: AS
AVIATION: Murdock
MARINE: DK

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:52 PM PDTSmall Craft AdvisoryMTR24 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.